Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 15, 2022, 2:23 AM MDT for 9 counties in Colorado. It took effect at Apr 15, 2022, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 2:23 AM MDT (08:23 UTC)
- In effect from
- Apr 15, 2022, 10:00 AM MDT
- Expired
- Apr 15, 2022, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3496 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS85 KBOU 150823 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 223 AM MDT Fri Apr 15 2022 COZ240-241-245>247-152100- /O.NEW.KBOU.FW.W.0012.220415T1600Z-220416T0100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 223 AM MDT Fri Apr 15 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER METRO, PALMER DIVIDE, AND PORTIONS OF THE PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 240, 241, 245, 246 and 247. This includes the Denver metro, eastern Douglas County, and all of Adams, Arapahoe, Elbert and Lincoln Counties. * Timing...Late morning through early evening. * Winds...West/Northwest 15 to 20 mph with gusts to 30 mph. * Relative Humidity...10 to 15 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
3 follow-up statements
612 WWUS85 KBOU 151546 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 946 AM MDT Fri Apr 15 2022 COZ239-160000- /O.EXA.KBOU.FW.W.0012.220415T1600Z-220416T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 946 AM MDT Fri Apr 15 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER AND THE WESTERN SUBURBS OF DENVER... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM MDT this evening. * Affected Area...Fire Weather Zone 239, with the worst conditions south of Boulder. * Timing...Until 7 pm this evening. * Winds...Northwest winds 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...13 to 17 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ240-241-245>247-160000- /O.CON.KBOU.FW.W.0012.220415T1600Z-220416T0100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 946 AM MDT Fri Apr 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AREA, PALMER DIVIDE, AND ADJACENT PLAINS... * Affected Area...Fire Weather Zones 240, 241, 245, 246 and 247. * Timing...Until 7 pm this evening. * Winds...Northwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
985 WWUS85 KBOU 152109 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 309 PM MDT Fri Apr 15 2022 COZ240-245>247-152215- /O.CAN.KBOU.FW.W.0012.000000T0000Z-220416T0100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 309 PM MDT Fri Apr 15 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER AND POINTS EAST/SOUTHEAST INTO LINCOLN COUNTY... The National Weather Service in Denver has cancelled the Red Flag Warning. A cold front has pushed through the area and will keep humidities above critical thresholds, while winds gust to around 20 mph. $$ COZ239-241-160100- /O.CON.KBOU.FW.W.0012.000000T0000Z-220416T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- 309 PM MDT Fri Apr 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER AND THE WESTERN DENVER SUBURBS, AND PALMER DIVIDE AREA...FIRE WEATHER ZONES 239 AND 241... * Affected Area...Fire Weather Zones 239 and 241. * Timing...Until 7 pm this evening. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...around 15 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
461 WWUS85 KBOU 160113 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 713 PM MDT Fri Apr 15 2022 COZ239-241-160215- /O.EXP.KBOU.FW.W.0012.000000T0000Z-220416T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet- 713 PM MDT Fri Apr 15 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER, DENVER SUBURBS, AND PALMER DIVIDE AREA...FIRE WEATHER ZONES 239 AND 241... Winds continue to trend downward over the Palmer Divide and I-25 corridor this evening with relative humidity values increasing have allowed the Red Flag Warning to expire this evening. Saturday will be dry with breezy conditions over the Palmer Divide and east plains elevating fire weather conditions. However, relative humidity values will be higher than today keeping conditions below critical thresholds. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:08 PM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 9:08 PM MDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 908 PM MDT Thu Apr 14 2022 .UPDATE... Issued at 906 PM MDT Thu Apr 14 2022 Winds continue to diminish this evening over the plains with gradually increasing relative humidity. This allowed the Red Flag Warning to expire at 7 PM this evening for the plains. Forecast is overall on track and no major changes were needed. Main concern for the period is the potential elevated to near-critical fire weather conditions especially in/near the Front Range and Palmer Divide tomorrow afternoon. Low relative humidity and breezy conditions will keep conditions elevated over the plains with potential for spots of critical fire weather conditions in/near the Front Range, I-25 corridor, and Palmer Divide where gusts up to 30 mph are possible. Critical conditions will likely be localized and conditions remain marginal which has held off the issuance of any highlights. && .SHORT TERM...(This evening through Friday) Issued at 245 PM MDT Thu Apr 14 2022 Gusty winds will diminish this evening with the loss of daytime heating and mixing. The exception to that will be over the higher mountains where inversions do not form and we'll still be under the influence of moderate to strong westerly flow aloft. That mid level flow is expected to weaken slightly Friday, which should result in a little less wind than today although the latest model trends still show gusty winds to around 30 mph in/near the Front Range. Farther east on the plains, a backdoor cold front is expected to sink southwestward during the day, resulting in less wind there. Temperatures will continue to warm with downslope flow and slight warm advection aloft, although the eastern plains may see little change from today behind that backdoor cold front. In the mountains, light snow showers will taper off this evening with further drying. But another round of light snow showers will likely arrive by Friday as a plume of mid level Pacific moisture arrives. Look for another inch or two of snow mainly in the mountains north of the I-70 Corridor. The increase in mid level moisture and higher specific humidity should help dewpoints from bottoming out again tomorrow, but we'll still see at least elevated fire weather conditions in/near the Front Range. .LONG TERM...(Friday night through Thursday) Issued at 245 PM MDT Thu Apr 14 2022 Colorado will be under the influence of a quasi-zonal flow through Wednesday with periods of upper level ridging followed by upper level shortwaves rapidly moving through the flow. This pattern should lead to breezy to windy conditions and above normal temperatures across the CWA. Unfortunately, much of the moisture associated with the short waves will stay north of Colorado. As a result, most of the forecast area will remain dry. The exception will be from late Saturday into Easter Sunday morning as a stronger upper level disturbance moves across Northern Colorado. Increasing moisture and orographic flow should bring light snow to the Northern Mountains with 1 to 3 inches of accumulation expected. Further east across the plains, some light showers will be possible mainly over the northern zones. In addition, windy conditions are expected to develop over the foothills late Saturday night and continue into Sunday morning as a mountain wave develops. By late Sunday morning, the winds should spread onto the plains as the pressure gradient tightens and subsidence moves in from the west. Areas north and east of Denver could see gusts up to 50 mph during the afternoon. On Tuesday, we could some downsloping flow on the lee of the Rockies which should result in a very warm and dry day. Max temperatures across the plains are forecasted to climb into the mid and upper 70s with some locations possibly reaching 80 degrees. The combination of the very warm temperatures, low relative humidity and gusty winds could lead to worsening fire danger across the plains, Palmer Divide an foothills. By Thursday, a large upper level ridge of high pressure is progged to build over the Rocky Mountain Region as an upper level trough of low pressure deepens along the West Coast of the U.S. This pattern would result in continued dry and much above normal temperatures across North Central and Northeastern Colorado. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 610 PM MDT Thu Apr 14 2022 Expect VFR conditions for the TAF period. Gusty WNW winds decrease this evening gradually returning to light drainage (7-12 kts) by 06z and will persist through the early morning hours Friday. Winds are expected to increase into Friday afternoon with gusts up 25-30 kts out of the WNW. There is potential for winds to transition closer to NW in the late afternoon at DEN; however, confidence is not high at this time. && .FIRE WEATHER... Issued at 245 PM MDT Thu Apr 14 2022 The Red Flag Warning for the plains will likely be allowed to expire on time at 7 pm as winds should be weakening sufficiently by then. Only expect moderate humidity recovery overnight. Friday has trended a little windier in/near the Front Range, but right now humidity looks marginal and with weaker winds than today we'll hold off with any highlights. Elevated fire weather conditions are still anticipated, with locally critical conditions possible in/near the Front Range and Palmer Divide. Expect mainly dry and warm conditions through the middle of next week across the plains with several days of near critical to critical fire weather conditions. The best days to meet critical conditons look to be Sunday and again on next Tuesday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Mensch SHORT TERM...Barjenbruch LONG TERM...Kalina AVIATION...Mensch FIRE WEATHER...Barjenbruch/Kalina
Hazardous weather outlook, Apr 14, 11:04 AM MDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Thu Apr 14 2022 COZ030>051-151715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Thu Apr 14 2022 ...RED FLAG WARNING FOR ALL THE PLAINS UNTIL 7 PM THIS EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Fire danger remains a concern across the urban corridor and plains this afternoon due to strong, gusty west winds and low humidity. Avoid burning or any outdoor activity that may produce a spark and start a fast moving wildfire. Light snow showers will continue over the higher elevations of the mountains, with 1-3" of accumulation possible for areas above timberline from Indian Peaks north as well as the Park Range. Strong winds may result in areas of blowing snow over high terrain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of elevated to critical fire weather conditions will continue across much of the plains into the weekend due to breezy conditons and low humidities. An upper level system will bring snow showers to the mountains on Saturday afternoon and night. Mainly dry and warmer on Easter through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.